Alert archive / New York / Frost Advisories in 2017
Frost Advisory 1, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 3, 2017, 4:24 AM EDT for Northwest Hills Planning Region, Connecticut; 10 counties in New York. It took effect at May 4, 2017, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 4:24 AM EDT (08:24 UTC)
- In effect from
- May 4, 2017, 2:00 AM EDT
- Expired
- May 4, 2017, 7:50 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Ulster County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 759 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS71 KALY 030824 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 424 AM EDT Wed May 3 2017 CTZ013-NYZ041-043-049-050-052>054-059>061-064>066-083-084-032130- /O.NEW.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Eastern Greene- Western Columbia-Eastern Columbia-Eastern Ulster-Western Dutchess- Eastern Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Berlin, Eagle Bridge, Hoosick Falls, Stephentown, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, New Lebanon, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, Amenia, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 424 AM EDT Wed May 3 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from 2 AM to 8 AM EDT Thursday. * Locations...The Hudson Valley of New York from the Poughkeepsie area through Washington County, and Southern Litchfield County, Connecticut. * Temperatures...Lows 33 to 36, locally down to 30 in outlying areas north of the Capital District. * Timing...Frost developing after 2 am tonight. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
5 follow-up statements
976 WWUS71 KALY 030828 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 428 AM EDT Wed May 3 2017 NYZ054-061-066-030930- /O.CAN.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Eastern Rensselaer-Eastern Columbia-Eastern Dutchess- Including the cities of Berlin, Eagle Bridge, Hoosick Falls, Stephentown, New Lebanon, Pawling, Wingdale, Dover Plains, Millbrook, Stanfordville, Pine Plains, and Amenia 428 AM EDT Wed May 3 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Albany has cancelled the Frost Advisory. The growing season has not yet started in the Taconics. $$ CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-032100- /O.CON.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 428 AM EDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * Locations...The Hudson Valley of New York from the Poughkeepsie area through Washington County, and Southern Litchfield County, Connecticut. * Temperatures...Lows 33 to 36, locally down to 30 in outlying areas north of the Capital District. * Timing...Frost developing after 2 am tonight. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
703 WWUS71 KALY 030829 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 429 AM EDT Wed May 3 2017 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-031630- /O.CON.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 429 AM EDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * Locations...The Hudson Valley of New York from the Poughkeepsie area through Washington County, and Southern Litchfield County, Connecticut. * Temperatures...Lows 33 to 36, locally down to 30 in outlying areas north of the Capital District. * Timing...Frost developing after 2 am tonight. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
987 WWUS71 KALY 031425 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 1025 AM EDT Wed May 3 2017 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-040400- /O.CON.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 1025 AM EDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * Locations...The Hudson Valley of New York from the Poughkeepsie area through Washington County, and Southern Litchfield County, Connecticut. * Temperatures...In the mid 30s. * Timing...Areas of frost will develop late tonight and continue into early Thursday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
009 WWUS71 KALY 032012 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 412 PM EDT Wed May 3 2017 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-041200- /O.CON.KALY.FR.Y.0001.170504T0600Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 412 PM EDT Wed May 3 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT THURSDAY... * Locations...The Hudson Valley of New York from the Poughkeepsie area through Washington County, and Southern Litchfield County, Connecticut. * Temperatures...In the mid 30s. * Timing...Areas of frost will develop late tonight and continue into early Thursday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
030 WWUS71 KALY 041150 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 750 AM EDT Thu May 4 2017 CTZ013-NYZ041-043-049-050-052-053-059-060-064-065-083-084-041300- /O.CAN.KALY.FR.Y.0001.000000T0000Z-170504T1200Z/ Southern Litchfield-Northern Saratoga-Northern Washington- Eastern Schenectady-Southern Saratoga-Eastern Albany- Western Rensselaer-Eastern Greene-Western Columbia-Eastern Ulster- Western Dutchess-Southeast Warren-Southern Washington- Including the cities of Oakville, Gaylordsville, New Milford, Terryville, Thomaston, Saratoga Lake, Saratoga Springs, Huletts Landing, Whitehall, Granville, Schenectady, Rotterdam, Burnt Hills, Ballston Spa, Mechanicville, Clifton Park, Waterford, Albany, Troy, Catskill, Coxsackie, Athens, Cairo, Jefferson Heights, Hudson, Kingston, New Paltz, Poughkeepsie, Beacon, Arlington, Glens Falls, West Glens Falls, Hudson Falls, Fort Edward, Cambridge, Greenwich, Middle Falls, and North Easton 750 AM EDT Thu May 4 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Albany has cancelled the Frost Advisory. Under nearly full sunshine, temperatures have quickly been rising this morning. Temperatures should reach into the 50s and 60s by this afternoon. $$ Frugis
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 3, 1:58 AM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 3, 1:58 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Albany NY 158 AM EDT Wed May 3 2017 .SYNOPSIS... Cyclonic flow will bring mostly cloudy, cool and breezy conditions tonight with a few lingering rain showers. It will remain cool and cloudy with a continued chance for a shower on Wednesday, before seasonable temperatures and dry weather briefly returns for Thursday. Another storm system with a prolonged period of wet and unsettled weather is expected to impact the region for Friday into the weekend. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 130 am, well-defined circulation evident on water vapor and IR imagery now rotating across the western Adirondacks, with a corresponding uptick in showers in that area. Shower activity should continue to be mainly focused over the Western Adirondacks and perhaps portions of the Mohawk Valley/Lake George Saratoga region through 12Z, but may wane a bit with some subsidence in the wake of the wave. Elsewhere, a bit more cloud cover than anticipated, so have increased sky grids to mostly cloudy for the next several hours. Still somewhat breezy in spots as well, so temps should not fall off too much from where they are now in the 40s and 50s. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... Upper level trough will continue to be situated over the region on Wednesday, with rather chilly temps aloft. This will allow for a few additional rain showers during daytime heating on Wednesday across northern and high terrain areas, although coverage doesn't look as widespread as Tuesday. With chilly temps in place, highs look to only reach the mid 40s to mid 50s. Sky cover will range from partly to mostly cloudy, with the most breaks for southern and eastern areas. Skies should clear out on Wednesday night, as the upper level trough starts to move away, and a brief period of high pressure builds into the area. With clearing skies and light winds, temps will fall into the 30s. There could be some frost in outlying areas, so will mention this in the HWO for areas where the growing season has begun. As high pressure remains in control, Thursday will be a dry day with seasonable temps. Skies will start out fairly clear, but as high pressure departs, some mid and high level clouds will increase by later in the day. Highs will be in the 50s and 60s. As a large cutoff storm system starts to approach from the Ohio Valley, some rain will spread towards the region for Thursday night. With the clouds and increasing threat for rainfall, temps will fall into the upper 30s to upper 40s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... No change from yesterday's thinking. Models are in agreement about a deep low lifting up through western New York and becoming a broad, stationary cut-off low over New England and southern Quebec. One thing is certain...there will be rain; equally certain...there will be more than our share. QPFs for Friday alone give us rainfall totals in the one half to one and a half inch category. Abundant wraparound moisture will be built into this system to provide more significant rainfall through the weekend. Ruling out thunder at this time as instability will be limited by persistent cooling rain and near zero sunshine. Needless to say, temperatures will be running well below normal...to the point where snow could mix in at higher elevations on the backside Sunday through Tuesday nights. A high pressure ridge from Ontario to the deep south shows little sign it will be heading east. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Relatively moist cyclonic flow continues across the region with short waves moving through the flow aloft. A surface cold front will accompany the next short wave as it crosses the region during the day Wednesday. Clouds will dominate along with chances for some showers. With passage of the short wave and front clouds will decrease with clear skies developing this evening. Mainly southwest to west winds will shift to the west with the approach of the cold front and to the northwest with its passage. Gusty conditions are expected to develop this morning with stronger winds in afternoon in the wake of the front with gusts in the 20s. The winds will decrease in the evening becoming light for the overnight. Outlook... Wednesday Night: No Operational Impact. NO SIG WX. Thursday: No Operational Impact. NO SIG WX. Thursday Night: High Operational Impact. Likely RA. Friday: High Operational Impact. Definite RA. Friday Night: High Operational Impact. Definite SHRA. Saturday: High Operational Impact. Likely SHRA. Saturday Night: High Operational Impact. Likely SHRA. Sunday: Moderate Operational Impact. Likely SHRA. && .FIRE WEATHER... An upper level trough will allow for some additional light rain showers tonight into tomorrow. On Wednesday afternoon, RH values will fall to 40 to 60 percent, with the lowest values across southern areas. West to southwest winds will be 10 to 25 mph. Dry weather should return by Thursday with RH values falling to 30 to 40 percent. Light and variable winds will become south at 5 to 10 mph. && .HYDROLOGY... Recent rainfall has allowed for some rises on rivers and streams, but no flooding occurred across the area. Although there will be a few additional light rain showers between tonight and tomorrow thanks to an upper level trough, any of this rainfall shouldn't have a major impact on rivers and streams. River levels will probably slowly recede over the next few days. Another storm system will impact the region from Friday into the weekend. There will initially be a period of steady rainfall on Friday that will transition to some rain showers for the weekend. Most locations look to see at least an inch of rainfall through this time. This looks to allow for some more rises on rivers and streams. Although it doesn't appear to cause any flooding through the weekend, river levels will need to monitored into early next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...SND/Frugis NEAR TERM...Thompson SHORT TERM...Frugis LONG TERM...ELH AVIATION...IAA FIRE WEATHER...Frugis HYDROLOGY...Frugis
Hazardous weather outlook, May 2, 3:51 PM EDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 351 PM EDT Tue May 2 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>040-042-047>054-058>061-063>066- 082-VTZ013>015-031100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Warren-Schoharie- Western Schenectady-Eastern Schenectady-Southern Saratoga- Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer- Western Greene-Eastern Greene-Western Columbia-Eastern Columbia- Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess- Northern Fulton-Bennington-Western Windham-Eastern Windham- 351 PM EDT Tue May 2 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, all of east central and eastern New York except for the Lake George Saratoga Region and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ041-043-083-084-031100- Northern Saratoga-Northern Washington-Southeast Warren- Southern Washington- 351 PM EDT Tue May 2 2017 This Hazardous Weather Outlook is for The Lake George Saratoga Region of eastern New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Areas of frost are possible late Wednesday night into early Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Frost Advisories in Connecticut, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.